This patient support community is for discussions relating to general health issues, adolescents, babies, child health, eating disorders, fitness, immunizations and vaccines, infectious diseases, and senior health.
Could thyroid problems causing a burning in lower back (w/o pain, feels like leaning on heating pad) and burning sensation in nose. I had thryoid test and said they were normal, but I have many symptoms that would fit thyroid problems, but haven't seen anything on line about the burning so wasn't sure.
It appears to me that you just might have a misplace vertebrae in the lower back, and this is pinching on a nerve, I would see a good chiroparctor or and osteopath, they might be able to help by giving you an adjustment.
It is definitely a nerve problem; the question is what is causing it. I would get a full workup asap; start with your medical doctor then go from there. Thyroid problems can cause weird nerve sensations and so can other things. If the labs are coming back clean then it is something purely neurological; a neurologist would be my second physician to see. Good luck.
I am 51 y/o female and have been having burning sensation in my back since March 09. At times it gets so intense I have to place a cold compress on during the night so that I can sleep. I just suffer when I am away from home. Often times it is accompanied with a headache. I had back and neck x-ray but nothing showed up. I assumed it was related to the beginning stages of menopause and learned that running cool water over your wrists helps relieve hot flashes and it somewhat works for me. I will see my new medical doc to get my liver test results back which I assumed was brought on by the meds I was taking for my severe headaches which slowly slowed down after 7 months but now to be reappearing on a daily basis feeling hot.
I experience some similar sensations. Chiropractic adjustments definitely help. So do acupuncture treatments, when I can afford them.
Mine doesn't have a full medical explanation either. It's called idiopathic peripheral neuropathy, which really means that the doctors have absolutely no idea what is causing all of this.
Someone told me about Alpha Lipoic Acid (ALA), which is an anti-oxidant. When used according to the directions it is safe. It doesn't get rid of all of the neuropathy sensations, but it reduces it significantly. The lady also told me about an herbal supplement sold by Naturway called Leg Veins. I haven't tried it, because it has things in it that I know I'm allergic to. But, the lady that told me about it uses it with success and uses these two supplements daily, according to the directions. Leg Veins has horse chestnut in it, but don't worry about that, because when they use it medicinally, they manage to remove the component that makes it toxic to humans. Horse chestnut is used for circulation, which makes sense why it's used in this formula and why it should work successfully for nerve pain.
The lady said that she also uses Acetyl L Carnitine (kind of expensive) for breakthrough nerve pain. I haven't tried that one, because when I did the research for this one it said to be sure to discuss it with your doctor before using it. The other things I mentioned should be safe, but do your research to be sure they don't conflict with any of the medications you are already taking. Some of the herbs have blood thinning properties, so always tell your doctors that you're using them, if you decide these supplements are alright for you to use. People often forget to do this. Write it down on your list of medications you take regularly and keep it in your purse or wallet, so you will have it with you in case of emergency. If I don't forget, I'm going to ask my neurologist what he thinks of Acetyl L Carnitine when I go to my next appointment, as this particular supplement does affect the nervous system.
As a last resort, you could try Neurontin (Gabapentin), but in high doses it is risky. People with Fibromyalgia often use Lyrica, which is also used for nerve pain associated with Fibromyalgia.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.